Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 25, 2016, 7:10 PM CDT for Pepin County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 25, 2016, 7:30 PM CDT
- In force
- 20 min
- Issued by
- NWS La Crosse, WI
County Pepin County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2323 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted.
908 WWUS83 KARX 260010 SPSARX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 710 PM CDT SAT JUN 25 2016 WIZ032-260030- BUFFALO- 710 PM CDT SAT JUN 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUFFALO COUNTY... AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONDOVI...MOVING NORTHEAST AT 55 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONDOVI AND THE BIG SWAMP AREA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4459 9154 4451 9180 4460 9188 TIME...MOT...LOC 0010Z 239DEG 49KT 4461 9176 $$ WETENKAMP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:40 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 2:40 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 240 PM CDT Sat Jun 25 2016 .SHORT TERM...(Tonight through Sunday Night) Issued at 240 PM CDT Sat Jun 25 2016 At 2 pm, surface analysis had a cold front extending from far northwest MN through eastern SD...into central NE. Warm air/moisture advection ahead of this front along with lift from weak/embedded mid- level shortwave trough was producing scattered thunderstorms over west central WI. Otherwise, a hot/humid day across the area with temperatures in the middle 80s to lower 90s and heat indices of 95- 100 degrees. Looking for storms to fire quickly along the cold front across northwest MN into eastern SD this afternoon, then move southeast into the region by 8 pm (from north central WI into southeast MN/northeast IA)...exiting east/southeast of the forecast area around 3 or 4 am. CAPE values ahead of the front over our area remains respectable, but better 0-3km bulk shear lagging behind. As such, expecting a broken band of storms to roll in per latest CAMS, but not expecting high-end severe event. However, could still see a few strong to severe storms mainly from north central WI to southeast MN, then weakening as they move farther southeast into the area later this evening/tonight. Damaging winds and torrential downpours will be the main threat with the storms with large hail and perhaps an isolated tornado being secondary threats. Drier air filters into the area Sunday on breezy west winds behind the front. Look for highs in the middle and upper 80s. Sunday night looks to be a comfortable night with lows falling into the upper 50s to the lower 60s. .LONG TERM...(Monday through Saturday) Issued at 240 PM CDT Sat Jun 25 2016 High pressure will be the dominant weather feature through Wednesday for dry and cooler conditions. Look for highs Monday in the upper 60s across northern WI to near 80 across far northeast IA/southwest WI and in the 70s Tue and Wed. High pressure slides east of the area Wednesday with a cold front making passage Thursday/Thursday night time frame for a chance of showers/thunderstorms. Low-end shower/thunder chances continue through Saturday as the region gets caught under cooler cyclonic flow aloft/steep lapse rates. Otherwise...cooler than normal temperatures expected with highs Friday/Saturday mainly in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1222 PM CDT Sat Jun 25 2016 Good VFR conditions expected this afternoon in a well mixed airmass ahead of an approaching cold front. Tighter gradient ahead of the front and the deeper mixing resulting in south winds 14-18kt g22- 26kt thru the afternoon hours. Cold front approaches, then passes this evening, roughly around 03Z at KRSt and 06Z at KLSE. This is a bit slower than earlier expected. A band of SHRA/TSRA are expected to accompany the front across the area. cigs/ vsbys looking to be MVFR, locally IFR, in TSRA and heavier SHRA with the frontal passage. Continued the trend of a tempo MVFR period with passage of the front/TSRA with it, but delayed it an hour or 2 from the previous TAF set. Once the front goes by a drier airmass as southwest to west winds to spread across the TAF sites. Good VFR conditions then expected for the late night hours and on Sunday with this drier airmass spreading in. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION.....RRS
Hazardous weather outlook, Jun 25, 12:30 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1230 PM CDT SAT JUN 25 2016 IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 261200- MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 1230 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL RISE TO BETWEEN 95 AND 100 THIS AFTERNOON. AN ISOLATED STORM MAY OCCUR THIS AFTERNOON. LIGHTNING IS THE MAIN THREAT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY BETWEEN 8 PM AND 11 PM /UPDATED FOR SLIGHTLY LATER TIMING/. THE PRIMARY HAZARDS INCLUDE DAMAGING WINDS...SOME LARGE HAIL...AND BRIEF INTENSE DOWNPOURS WHICH MAY LEAD TO SOME LOCALIZED PONDING OF WATER. A TORNADO ALSO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-261200- WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE- JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1230 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL RISE TO BETWEEN 95 AND 100 THIS AFTERNOON. AN ISOLATED STORM MAY OCCUR THIS AFTERNOON. LIGHTNING IS THE MAIN THREAT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY BETWEEN 10 PM AND 2 AM. THE PRIMARY HAZARDS INCLUDE DAMAGING WINDS...POSSIBLY LARGE HAIL...AND BRIEF INTENSE DOWNPOURS WHICH MAY LEAD TO SOME LOCALIZED PONDING OF WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BAUMGARDT
In the hours before
Special weather statement, Jun 25, 1:49 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 149 PM CDT SAT JUN 25 2016 WIZ017-029-032>034-252030- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ALMA... ARCADIA...WHITEHALL...BLACK RIVER FALLS 149 PM CDT SAT JUN 25 2016 ...THUNDERSTORMS MOVING ACROSS THE AREA THIS AFTERNOON... A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS LIFTING NORTHEAST ACROSS THE AREA EARLY THIS AFTERNOON. THESE WERE MAINLY FROM AROUND ALMA WISCONSIN TO MONDOVI AND ELEVA...AND WEST OF JUMP RIVER AND LUBLIN WISCONSIN. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. THE STRONGER OF THE STORMS MAY PRODUCE GUSTY WINDS TO 35 MPH...PEA SIZED HAIL AND BRIEF HEAVY DOWNPOURS. IF THESE STORMS APPROACH YOUR AREA...MOVE INDOORS UNTIL THEY PASS. RRS
Special weather statement, Jun 25, 3:11 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 311 PM CDT SAT JUN 25 2016 WIZ017-029-033-034-252130- TAYLOR-CLARK-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...ARCADIA... WHITEHALL...BLACK RIVER FALLS 311 PM CDT SAT JUN 25 2016 ...SCATTERED THUNDERSTORMS MOVING ACROSS THE AREA THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WERE LIFTING NORTHEAST ACROSS THE AREA EARLY THIS AFTERNOON. THESE WERE MAINLY FROM AROUND THE OSSEO WISCONSIN AREA TO JUST WEST OF MEDFORD AND RIB LAKE WISCONSIN. THE STORMS CONTINUED MOVING NORTHEAST AT 35 MPH. THE STRONGER OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...PENNY-SIZED HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. IF THESE STORMS APPROACH YOUR AREA...MOVE INDOORS UNTIL THEY PASS. RRS
Special weather statement, Jun 25, 4:38 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 438 PM CDT SAT JUN 25 2016 WIZ017-252215- TAYLOR- 438 PM CDT SAT JUN 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TAYLOR COUNTY... AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF CHELSEA...OR 9 MILES NORTHWEST OF MEDFORD...MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RIB LAKE...CHELSEA...WESTBORO...NORTH TWIN LAKE... THE MONDEAUX FLOWAGE...COUNTY ROADS D AND N...CAMP FOREST SPRING... ESADORE LAKE AND HIGHWAY 13 AND COUNTY ROAD M. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4513 9039 4521 9062 4538 9058 4538 9017 TIME...MOT...LOC 2137Z 204DEG 37KT 4525 9046 WETENKAMP
Special weather statement, Jun 25, 7:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 710 PM CDT SAT JUN 25 2016 WIZ032-260030- BUFFALO- 710 PM CDT SAT JUN 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUFFALO COUNTY... AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONDOVI...MOVING NORTHEAST AT 55 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONDOVI AND THE BIG SWAMP AREA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4459 9154 4451 9180 4460 9188 TIME...MOT...LOC 0010Z 239DEG 49KT 4461 9176 WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:39 PM CDT | Special Weather Statement | ARX | Taylor | 51 min |
| Jun 25, 11:51 PM CDT | Special Weather Statement | ARX | Clark, Crawford, Jackson, La Crosse, Monroe, Vernon | 54 min |
| Jun 26, 12:09 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 51 min |
| Jun 26, 12:39 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 40 min |
| Jun 26, 1:26 AM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, Richland, Vernon | 64 min |
| Jun 25, 9:54 PM CDT | Special Weather Statement | ARX | Mower | 51 min |
| Jun 25, 10:24 PM CDT | Areal Flood Advisory | ARX | Mower | 111 min |
| Jun 25, 10:54 PM CDT | Special Weather Statement | ARX | Fillmore | 51 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.